Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 23, NWS Amarillo, TX

June 16, 2020Cimarron County, Oklahoma; Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this red flag warning at Jun 16, 2020, 3:37 AM CDT for Cimarron County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at Jun 16, 2020, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2020, 3:37 AM CDT (08:37 UTC)
In effect from
Jun 16, 2020, 11:00 AM CDT
Expired
Jun 16, 2020, 7:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3150 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WWUS84 KAMA 160837
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
337 AM CDT Tue Jun 16 2020

OKZ001-170000-
/O.NEW.KAMA.FW.W.0023.200616T1600Z-200617T0000Z/
Cimarron-
337 AM CDT Tue Jun 16 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN OKLAHOMA PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM this morning to 7 PM CDT this evening.

* Affected Area...In Oklahoma...Cimarron.

* 20 Foot Winds...South 20 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 17 percent.

* Red Flag Threat Index...2 to 3.

* Timing...11 AM CDT to 7 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
3 follow-up statements
078 
WWUS84 KAMA 161704
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
1204 PM CDT Tue Jun 16 2020

TXZ001-006-170000-
/O.EXA.KAMA.FW.W.0023.000000T0000Z-200617T0000Z/
Dallam-Hartley-
1204 PM CDT Tue Jun 16 2020

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHWESTERN
TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect until 7 PM CDT this evening.

* Affected Area...In Texas...Dallam and Hartley.

* 20 Foot Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 20 percent.

* Red Flag Threat Index...3 to 4.

* Timing...11 AM CDT to 7 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

OKZ001-170000-
/O.CON.KAMA.FW.W.0023.000000T0000Z-200617T0000Z/
Cimarron-
1204 PM CDT Tue Jun 16 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
OKLAHOMA PANHANDLE...

* Affected Area...In Oklahoma...Cimarron.

* 20 Foot Winds...South 25 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 19 percent.

* Red Flag Threat Index...3 to 4.

* Timing...11 AM CDT to 7 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
987 
WWUS84 KAMA 162013
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
313 PM CDT Tue Jun 16 2020

OKZ001-TXZ001-006-170000-
/O.CON.KAMA.FW.W.0023.000000T0000Z-200617T0000Z/
Cimarron-Dallam-Hartley-
313 PM CDT Tue Jun 16 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN
OKLAHOMA PANHANDLE AND THE FAR NORTHWESTERN TEXAS PANHANDLE...

* Affected Area...In Oklahoma...Cimarron. In Texas...Dallam and 
  Hartley.

* 20 Foot Winds...South winds 20 to 30 mph with gusts up to 40 mph
  are expected. 

* Relative Humidity...As low as 20 percent.

* Red Flag Threat Index...3 to 4.

* Timing...Until 7 PM CDT this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

02

For more information from the National Weather Service visit...
www.weather.gov/ama
515 
WWUS84 KAMA 170014
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
714 PM CDT Tue Jun 16 2020

OKZ001-TXZ001-006-170115-
/O.EXP.KAMA.FW.W.0023.000000T0000Z-200617T0000Z/
Cimarron-Dallam-Hartley-
714 PM CDT Tue Jun 16 2020

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES FOR THE WESTERN OKLAHOMA PANHANDLE AND THE FAR
NORTHWESTERN TEXAS PANHANDLE...

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 16, 3:33 AM CDT, 4 minutes earlier.

Area forecast discussion, Jun 16, 3:33 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
333 AM CDT Tue Jun 16 2020

.SHORT TERM...
Current satellite analysis depicts a mid to upper level low off
the coast of British Columbia and Washington state, with another
low over the Carolinas. An area of high pressure is over the Gulf
Coast of Texas. Southwest flow from the trough setting up over the
western U.S. has been helping to bring some moisture into parts of
NM and CO. As this trough deepens and propagates southeast to
east, this axis of moisture looks to position more over the FA by
Wednesday evening.

For Today, the warm pattern of highs in the 90s with south to
southwest winds continues. Dewpoints near the 40's will help keep
the RH values near 20 percent with slightly lower values for the
far western Oklahoma Panhandle. Winds will be higher in the
northwest FA as well with a leeside surface low in northeastern
Colorado with the tightest pressure gradient in SE CO, SW KS, and
the western OK Panhandle. Surface winds will be 20 to 25 mph in
the NW FA with 15 to 20 mph winds else where in the FA.

Going into Wednesday, chances for precip show up mainly in the
southwest Texas Panhandle mainly in the evening hours. The NBM is
dry with less than 10 PoPs. With the current pattern and GFS and
NAM coming in with chance PoPs, have leaned towards a blend of the
NAM and CONSALL. MUCAPE values are in the range of 1500 to 2500
J/Kg. However, EBWD is limited and will most likely hold back the
chance of updrafts creating severe hail sizes. Inverted V
soundings with DCAPE upwards of 1500 J/Kg however, will create
concern for possible damaging winds. Overall, wide spread severe
storms do not look likely due to the slow storm motions and weak
wind profile. However, an isolated storm cannot be ruled out with
the amount of CAPE and DCAPE that could be possible.

Fire...
Twenty foot winds between 20 and 25 mph expected in the far
western Oklahoma Panhandle along with RH values as low as 17
percent will create critical fire weather conditions today. The
rest of the area will see elevated fire weather conditions with
winds closer to 20 mph and RH values as low as 20 percent for most
of the combined Panhandles.

Elevated to critical fire weather conditions will be possible
again on Wednesday mainly across the northern half of the combined
Panhandles. Twenty foot winds will be around 20 mph with RH values
between 15 and 20 percent.

Hoffeditz

&&

.LONG TERM...Thursday through Monday

Upper ridge breaks down Thursday as longwave trough approaches
from the western states. Gulf moisture expected to surge north and
west up the Rio Grande River into West Texas and the Panhandles.
Convection should develop Thursday afternoon and evening across
the southeastern half of the Panhandles Thursday afternoon and
then across most of the forecast area Thursday night through
Friday evening. Upper trough to track east near the Panhandles
Saturday and expected to remain near or just west and north of the
forecast area by Saturday afternoon and evening. Additional
convection should develop across the northeastern half of the
Panhandles Saturday afternoon and Saturday night. Northwesterly
upper flow late in the weekend into early next week will allow for
perturbations in the upper flow to approach the forecast area and
result in convection Sunday afternoon into Sunday night and then
again Monday afternoon into Monday night.

Cold front to push southeast into the Panhandles Thursday
remaining quasi-stationary across the forecast area through the
weekend. Frontal boundary should exit the Panhandles Saturday
night and then surface low over the southern Rockies ushers in
another cold front Sunday night into Monday. Slightly cooler
conditions Thursday through Saturday and then warming slightly
Sunday ahead of the late weekend cold front. Turning cooler again
early next week.

Schneider

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                90  66  93  66  93 /   0   0  20  30  20
Beaver OK                  94  68  96  68  95 /   0   5  10  10  20
Boise City OK              93  65  98  62  90 /   5  10  10   5   5
Borger TX                  96  70  98  70  98 /   0   5  10  20  20
Boys Ranch TX              94  67  98  66  96 /   0   5  20  20   5
Canyon TX                  89  64  93  65  93 /   0   0  20  30  20
Clarendon TX               89  67  93  68  94 /   5   5  10  20  30
Dalhart TX                 93  63  97  62  93 /   0   5  20   5   5
Guymon OK                  94  67  98  67  93 /   5   5  10  10  10
Hereford TX                91  64  94  65  95 /   0   5  30  30  20
Lipscomb TX                92  68  95  68  96 /   0   5  10  10  20
Pampa TX                   91  67  93  68  93 /   0   5  10  20  20
Shamrock TX                90  67  93  68  93 /   0   5  10  10  20
Wellington TX              92  68  95  69  96 /   0   5  10  10  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...Red Flag Warning from 11 AM this morning to 7 PM CDT this
     evening for the following zones: Cimarron.

&&

36/11
Hazardous weather outlook, Jun 15, 10:09 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1009 PM CDT Mon Jun 15 2020

OKZ001>003-TXZ001>020-317-161515-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1009 PM CDT Mon Jun 15 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated fire weather conditions are expected Tuesday across the
Oklahoma Panhandle and all of the Texas Panhandle except the
southeast section. Brief critical fire weather conditions will be
possible over the western Oklahoma Panhandle and far northwest
Texas Panhandle due to breezy southwest winds and low relative
humidity values.

Thunderstorms will be possible across parts of the Oklahoma and
Texas Panhandles late Wednesday afternoon through Sunday. Any
storms that develop are expected to remain below severe levels at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions through 10 PM this
evening, and then again Tuesday.

Nearby

Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.